Jump to content

Adrenaline Surges All Week- Virus?


jenwic
 Share

Recommended Posts

Since last Sunday I have been having a very rough time. I've had the worst adrenaline surges ever! I am not sure what is going on. I get nauseous then I get this very hot feeling and my heart starts pounding out of my chest very fast. Usually the worst happens at night (I've hardly slept in days). I am used to waking up to my heart racing, but this is much worse. After the surge ends then I start chilling and shaking all over. These episodes last up to an hour. Then it all starts over again.

I went to my doctor Monday and told him how awful I'd been feeling and that my blood pressure has been up (amazing for me). He said he was going to cut back on my dose of Florinef. I've been continuing to feel bad so I called back today and the nurse said he wants to start me on Zoloft. I am scared to try it. I have heard bad things like SSRI's can make you feel suicidal, make you nauseous, make your heart race (just what I need), and take a couple of weeks to start working..

I think I have been feeling bad due to a stomach virus or something, usually they make me feel bad for up to a week (but nothing like this before). But how do I know if it is a virus or if something else is going on. I'm so confused!!!

I just had to vent, I've been so stressed out and No One seems to understand what I am going through (dr. said , "you should be used to the tachycardia caused by POTS by now, you just have to ride it out"). I wish I knew how I'd react to Zoloft without really trying it out. My poor body is wiped out after such a trying week.

Thanks for listening to my vent! I am so glad I am not alone and have you all to talk to. At least someone understands. :)

Link to comment
Share on other sites

Jenwic,

You poor thing, I've had pots for 5 years and I'm still not used "to the racing heart thing" from POTS. I don't think anyone really gets used to it. As for Zoloft or any SSRI's, I have tried Zoloft and I did not like it for myself for a number of reasons, but I do like Welbutrin for myself and it also has a Norepinephrin effect that actually helps POTS pts with vasoconstriction to help push the blood that pools in the lower extremities back up to the heart where as Zoloft does not. I personally also have less side effects with Welbutrin. BUT, everyone is different and you have to try things out to figure out what works best for you. Talk to your MD about your feelings and good luck with your journey.

sfrnklin

P.S.-The other SSRI's that help with vasoconstriction are Cymbalta and Effexor.

Link to comment
Share on other sites

So sorry you are having a rough time with symptoms right now.

My specialist says that 50% of POTS patients feel better with an SSRI. It may work for you and you won't know until you try it--and unfortunately get through the adjustment period, which can be rough. It can take 6 to 8 weeks before an SSRI actually provides any benefits. I think you need to talk to you doctor about your concerns about side-effects.

I was on Prozac for about two years and it seemed to help me recover. I had a very hard adjustment period. It didn't make me depressed, but it did seem to initially increase feelings of anxiety.

Are you keeping up with fluids and salts--if your doctor has suggested this. Most POTS patients benefit from fluid and salt-loading.

Good luck with your decision.

Katherine

Link to comment
Share on other sites

Well, I didn't know that any of the SSRI's helped with vasoconstriction. That is a useful bit of info.

My dr. said to watch my salt intake since my bp had been up (140's to 150's). This morning I started taking 1/2 a Florinef pill instead of a whole. Maybe now I can go back to taking in more salt.

Thanks

Link to comment
Share on other sites

Ive been having adrenaline surges for a few weeks now. I think mine is caused my the massive amount of hormones my body is producing right now (8 weeks pregnant). I know what you mean about the sleep, I wake up many times during the night and then at about 6 am my body decides that it is ready to get up for good leaving me exausted. I take zoloft and have been on it for years with no problems, but everyone is different. It doesnt help with the adrenaline surges that I get, but it does help with other POTs symptoms. Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...